MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32549
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
The graft was twisted all around inside the catheter.One of the small fenestrations would not open up when flowered out/unsheathing.The graft below the taper also did not open until after the surgeon rotated the graft almost two full turns.The graft was not rotated at all upon insertion.The surgeon did not cause the twisting.The device was eventually opened up as the end result and successfully completed the procedure.The complainant did not report any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Additional information was requested.It was stated the device was positioned on the patients abdomen and checked for orientation prior to insertion where it was identified the gold markers did not appear within correct alignment: the alignment was very difficult to identify ex-vivo., the posterior marker looked more compressed than usual/not straight-horizontal; the clinician claimed there was minimal rotation during initial insertion; and the territory manager observed/coached initial device prepping and did not notice anything unusual or concerning during prepping.Pre-operative imaging was provided for review and assessed by the william cook australia medical affairs director."the imaging consists only of the pre-procedure ct angio, and this does show some tortuosity of both the iliacs and the aorta in the vicinity of the neck of the aneurysm.We don¿t have any imaging from the procedure showing the device at all.However, the aorta and iliac system doesn¿t look un-navigable or that it would require much twisting and torsion of the delivery system to advance the device.Reading the territory manager comments in the report that the orientation of the endograft inside the delivery system ex-vivo (lying on the patient¿s abdomen) was very difficult to identify, and the markers were hard to see, and those that could be seen looked distorted, would be consistent with the graft being twisted inside the delivery system before any attempt at deployment.".Work order ac1065148 was reviewed and appears complete and correct.The device ifu states to position the device on the patient¿s abdomen under fluoroscopy prior to insertion to assist with orientation and positioning which would identify a graft twisted within the sheath prior to patient contact.From the information provided in this complaint it appears that the graft was twisted within the sheath prior to insertion by the clinician.This is most likely due to an operator error when loading the device.The stent loading department was notified of this complaint and the operator in question was retrained in loading procedures on (b)(6) 2020.No further actions are required due to the low occurrence rate, there is no evidence that a systemic issue exists with the graft loading process.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key10744260
Report Number9680654-2020-00035
Device Sequence Number3799983
Product Code MIH
UDI-Device Identifier10827002325491
UDI-Public(01)10827002325491(17)230907(10)AC1065148
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2023
Device Model NumberG32549
Device Catalogue NumberZFEN-P-2-34-137-R
Device Lot NumberAC1065148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;